MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US HP UNI INS SZ5 7MM LMRL AOX; KNEE IMPLANT - TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US HP UNI INS SZ5 7MM LMRL AOX; KNEE IMPLANT - TIBIAL INSERT
Catalog Number 102455507
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when trying to implant the insert, it would not engage the locking mechanism of the tray.Surgeon cleared any cement or bone needed for a clear insertion of the insert.The insert still would not engage.The groove on the insert seemed damaged.Opened a new insert and implanted the new insert without any issues.Delay in surgery 10 mins.No injury to patient.Doi: (b)(6)2025.Dor: (b)(6) 2025.Affected side: left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that when trying to implant the insert, it would not engage the locking mechanism of the tray.Surgeon cleared any cement or bone needed for a clear insertion of the insert.The insert still would not engage.Surgeon mentioned.The groove on the insert seemed damaged.Opened a new insert and implanted the new insert without any issues.Delay in surgery 10 mins.No injury to patient implant was available to ship back.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that the hp uni ins sz5 7mm lmrl aox presents signs of deformation and slightly scratches which are consistent with implantation attempts.The sigma® high performance partial knee unicondylar surgical technique (dsus/jrc/1114/0582 rev.4), provide guidance to for a correct final implantation steps to be followed.Following these steps will successfully locking the insert into the base as intended, preventing the uni insert to be damaged.The observed damaged condition suggests an improper alignment when trying to introduce the uni insert through the tibial base locking edge.This would contribute to the difficulty/inability to mate the insert with the tibial component following multiple insertion attempts.A functional test was not performed since mating device was not returned for evaluation.However, due to the visual damage observed, the difficulty/inability to assemble mating devices can be confirmed.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.The overall complaint was confirmed as the observed condition of the hp uni ins sz5 7mm lmrl aox would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.Corrected: h3.

Brand Name
HP UNI INS SZ5 7MM LMRL AOX
Common Device Name
KNEE IMPLANT - TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23373896
Report Number1818910-2025-18187
Device Sequence Number18459268
Product Code HRY
UDI-Device Identifier10603295501657
UDI-Public(01)10603295501657(17)280630(10)M41X25
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K193549
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number102455507
Device Lot NumberM41X25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale